Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 85, NWS Little Rock, AR

September 1, 2016Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 1, 2016, 2:29 PM CDT for Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2016, 2:29 PM CDT (19:29 UTC)
Expired
Sep 1, 2016, 5:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1306 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WGUS54 KLZK 011929
FFWLZK
ARC113-012230-
/O.NEW.KLZK.FF.W.0085.160901T1929Z-160901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CDT THU SEP 1 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 530 PM CDT

* AT 227 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  IN THE TOWN OF WICKES. UP TO THREE INCHES OF RAIN HAVE ALREADY
  FALLEN WITHIN THE PAST TWO HOURS. FLASH FLOODING IS ALREADY
  OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WICKES...                         GRANNIS...
  HATFIELD...                       VANDERVOORT...
  MCCAULEY...                       COSSATOT RIVER STATE PARK...
  COVE...                           HATTON...
  BOGG SPRINGS...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3451 9446 3452 9445 3452 9431 3436 9418
      3435 9426 3427 9426 3427 9424 3421 9424
      3419 9425 3419 9447

$$

65
2 follow-up statements
526 
WGUS74 KLZK 012154
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CDT THU SEP 1 2016

ARC113-012230-
/O.CON.KLZK.FF.W.0085.000000T0000Z-160901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK AR-
454 PM CDT THU SEP 1 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN POLK COUNTY...

AT 453 PM...RAINFALL HAS DIMINISHED SIGNIFICANTLY OVER THE WARNED
AREA. ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. HOWEVER...IT MAY
TAKE SOME TIME FOR ANY HIGH WATER TO RUN OFF. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICKES...                         GRANNIS...
HATFIELD...                       VANDERVOORT...
MCCAULEY...                       COSSATOT RIVER STATE PARK...
COVE...                           HATTON...
BOGG SPRINGS...                   

LAT...LON 3451 9446 3452 9445 3452 9431 3436 9418
      3435 9426 3427 9426 3427 9424 3421 9424
      3419 9425 3419 9447

$$

57
145 
WGUS74 KLZK 012225
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT THU SEP 1 2016

ARC113-012235-
/O.EXP.KLZK.FF.W.0085.000000T0000Z-160901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK AR-
525 PM CDT THU SEP 1 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN POLK COUNTY WILL EXPIRE
AT 530 PM CDT...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.

LAT...LON 3451 9446 3452 9445 3452 9431 3436 9418
      3435 9426 3427 9426 3427 9424 3421 9424
      3419 9425 3419 9447

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:03 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 1, 1:03 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
103 PM CDT THU SEP 1 2016

.AVIATION...01/18Z TAF CYCLE

Will cont to see low clouds/moisture advect SWD acrs the area this
aftn...resulting in mainly low end VFR cigs. Area of SHRA/TSRA wl
mainly affect WRN AR this aftn...with a few showers/storms still
possible ovr CNTRL and SRN AR. CLouds wl sloly dcrs fm the N tngt
and early Fri and drier air advects into the area on contd NELY
winds. Thus..not expecting much in the way of fog tngt. /44/
&&

.PREV DISCUSSION...(ISSUED 405 AM CDT THU SEP 1 2016 )

Short Term...Today through Friday night

Models all continue to advertise a splendid stretch of weather is
coming our way starting later today and continuing through the end
of the period and beyond. With no appreciable changes between the
short term solutions, a blend of models will be used.

Latest surface analysis shows a cold front sitting over the far
northern part of the state. Boundary will sink to the south today
and be located along the Arkansas/Louisiana border by early this
evening. Scattered showers/storms will be possible along the front
with the best chances and albeit still small ones, over the west and
northwest. Rain chances will end tonight, as the front moves further
south and eventually gets absorbed in the circulation of Tropical
Storm Hermine.

Meanwhile, Canadian high pressure will be dropping into the Great
Lakes region and introducing a shot of cooler and drier air that
will dominate tonight through Friday night. Highs today will mostly
be in the 80s and lows could fall into the 50s in the northwest and
60s elsewhere tonight. Fridays highs will only be in the 70s to mid
80s providing the area with a break from the heat and humidity of
late.

Long Term...Saturday through Wednesday

Mild/dry weather and below average temperatures will start the
period on Friday and Saturday. After that, a ridge of high pressure
will strengthen over the south central/southeast United States.
In response to the ridge, temperatures will modify to at/above
average levels, and it will feel like summer again. Outside of
isolated thunderstorms during the heat of the afternoon, little in
the way of rain is mentioned.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Sep 1, 5:00 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU SEP 01 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT THU SEP 01 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE
WESTERN HALF OF ARKANSAS TODAY. PRECIPITATION WILL POP UP MOST
READILY DURING THE AFTERNOON HOURS.

THE CONCERN FOR SEVERE WEATHER WILL BE MINIMAL. ANY SEVERE STORMS
SHOULD BE SPOTTY.

THE FRONT TRIGGERING THE RAIN WILL EXIT THE STATE TO THE SOUTH
TONIGHT...AND WILL BE FOLLOWED BY COOLER AND DRIER AIR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.